It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-18-2004, 02:13 PM   #1
Junior Member
 
Join Date: Aug 2004
Posts: 10
irishgirl1013 HB User
Tired after starting synthroid

Hey guys
I jsut started synthroid last week for the first time-I was diagnosed last week. I was doing much better tired-wise until today-it's almost worse than it was before!
help? I'm guessing I need a stronger dose, she started me out on .50 mg
irishgirl

 
Sponsors Lightbulb
   
Old 08-18-2004, 02:25 PM   #2
Senior Veteran
(female)
 
Join Date: Aug 2003
Location: USA
Posts: 3,450
LuvMyLilDoggie HB UserLuvMyLilDoggie HB UserLuvMyLilDoggie HB UserLuvMyLilDoggie HB User
Re: Tired after starting synthroid

It's not unusual to feel worse before you start feeling better. It takes generally 4-6 weeks for synthroid to get fully into your system so just try to relax, be patient and let the meds get into your system. Your body has to get used to getting what it's been deprived of.
Barb
__________________
Live, Love, Laugh.

 
Sponsors Lightbulb
   
Old 08-18-2004, 02:37 PM   #3
Junior Member
 
Join Date: Aug 2004
Posts: 10
irishgirl1013 HB User
Re: Tired after starting synthroid

thanks-I'm just having trouble concentrating at work!!
I want to be better NOW!
irishgirl

 
Old 08-18-2004, 03:03 PM   #4
Inactive
 
Join Date: Nov 2001
Location: Toronto, Canada
Posts: 129
Stacey82 HB User
Re: Tired after starting synthroid

Hang in there Irishgirl... I know it's frustrating.. but I was also on .50mg of synthroid and I didn't notice ANY improvement at all... Give it 3-4 weeks and then get your dosage increased. I started the 75mg after 3 weeks, and within 2 days I was feeling AMAZING!!!
So don't worry you're almost there... but after 3 weeks it's ok to up your dosage if you need to.

 
Old 08-18-2004, 03:19 PM   #5
Junior Member
 
Join Date: Aug 2004
Posts: 10
irishgirl1013 HB User
Re: Tired after starting synthroid

Problem is my doc won't see me again until about 5 weeks-enough for 2 full prescriptions of .50 mg
I have to wait that long?
irishgirl

 
Old 08-18-2004, 03:22 PM   #6
Inactive
 
Join Date: Nov 2001
Location: Toronto, Canada
Posts: 129
Stacey82 HB User
Re: Tired after starting synthroid

Why can't your doctor see you?
Is he/she overbooked? Or is that how long he wanted you to stay on the 50mg?

I guess it depends on your doctor... but I was told 3-4 weeks is PLENTY to see if a dosage is working for you or not.
If you doctor does have any openings to see you- than really push for it.
I called my doctor after 3 weeks and told her I was so fatigued and feeling horrible. She let me come in the very next day and took blood and upped my dosage.

 
Old 08-18-2004, 03:29 PM   #7
Newbie
 
Join Date: Aug 2004
Posts: 3
gridironmom HB User
Re: Tired after starting synthroid

One of the hardest things about thyroid issues is that nothing happens as fast as you would like it to. When I started on meds, my doctor had me on scheduled increases for a few weeks until he had me at a therapeutic level. Do you have any dose increases scheduled? Does your doctor have more labwork planned for you? Hang in there - it will get better!
Kim

 
Old 08-18-2004, 03:34 PM   #8
Junior Member
 
Join Date: Aug 2004
Posts: 10
irishgirl1013 HB User
Re: Tired after starting synthroid

my problem is that the doc has told me NOTHING-she suspected I had a thyroid prob but didn't really tell me anything about it-she sent me for bloodwork and then the nurse called and told me I had it and to come pick up my prescription. I don't have a clue if they are even going to call me back when my prescription runs out. I do like the doc, I think I've had this for a while and she's the one who found it, but I'm kinda confused. I'll prob call her next week and see what she thinks
irishgirl

 
Old 08-18-2004, 03:43 PM   #9
Newbie
 
Join Date: Aug 2004
Posts: 3
gridironmom HB User
Re: Tired after starting synthroid

Definitely call and ask questions of your doctor. One of the big mistakes I made was not getting enough info early on in this lifelong journey of thyroid issues. Here I am 10 years later trying to figure out what went wrong or if it never has been right. You deserve to understand and there is SOOOOO much more to it than just taking a pill. It's enough to make your head spin how much info there is AND how much is misunderstood.
Kim

 
Old 08-18-2004, 04:57 PM   #10
Inactive
 
Join Date: Nov 2001
Location: Toronto, Canada
Posts: 129
Stacey82 HB User
Re: Tired after starting synthroid

I agree it definitely helps when you have some knowledge about your disorder... Doctors seem to take more action when they know you are educated, that way they can't just slack around.
I reccommend "Thyroid for Dummies" by Dr. Alan Rubin. It tells you everything you need to know.
Also do searches online and learn more about it.
And most of all this board has very knowledgable people that I have learnt alot from.

 
Old 08-19-2004, 02:24 AM   #11
Veteran
(female)
 
Join Date: Dec 2003
Location: Sault Ste. Marie, ON Canada
Posts: 379
cossette2 HB User
Re: Tired after starting synthroid

Hey Irish, around here the doctors make you wait at least 2 months between appointments for hypo to change the dose. 5 weeks would have been amazing! I was diagnosed over 2 years ago and still working on it between having trouble finding a good doc who knows what they're doing and having long waits between dosage adjustments. I know it's frustrating, but with hypo you really need a lot of patience. Hang in there.
__________________
hypo, Synthroid 75 mcg, estrace 1mg, prometrium 100mg, celexa 20mg, adrenal support (also have primary ovarian failure - extremely rare condition)

 
Old 08-19-2004, 04:26 AM   #12
Registered User
(female)
 
Join Date: Oct 2003
Location: Ontario Canada
Posts: 1,332
BonBe HB User
Re: Tired after starting synthroid

Oh yes Cossette

When I was first dx's I was put on 100mg of eltroxin, in six weeks I felt like I was starring in a continued run of the 'indy 500' but that was so diff from the several years of being a real true (and working in a high paced faster is better packing room of a local mushroom farm) yeeeeek where it hurt just to lift a 'shroom' let alone a ton of them! so this med made me BRIEFLY (and I mean just moments) of superpackerbonnielea! burned out quickly.

Went back in the (for me) required 6 weeks for more blood, casually mentioned the headaches and was cut to 50mg where I stayed for 7 years, until this year, when I asked for increase as I felt my self continually sliding in that downward spiral we all know about. and packing on the pounds it seemed almost hourly! now I schedule my own testings (through the help of the doctors office, where the secretary makes the form for me to take to the lab and we just copy the previous form. So I have had my Free's tested twice along with the normal blood labs.

My prescription however is only for 90 days each time, until the doctor is sure I am suffering no side effects. Been 180 days on the increased dose, feel smidgeon better more energy, able to almost leap small buildings in a single bound (well almost) but other symptoms still remain. Must also get myself to the ultra sound (I was suppose to have the 6 month follow up LAST APRIL but have not had the time, plus other surgeries for other things kept me away.

Def Irish, keep open the lines of communication. Become a phone pest to the doctors office, your primary right is to have a say, a inkling of knowledge as to what treatment and most important WHY! to get a phone call to say you have "IT" almost like it is a communicable disease hahah and that you will have meds for IT instead of telling you about "IT" the book you mention is a good one and if no answers are forthcoming from your physicians office (preferably the doctor him/herself) and a 'open question period' well, we are our own best healers!! (with help sometimes from the medical community)

BonnieLea

 
Old 08-19-2004, 06:25 AM   #13
Junior Member
 
Join Date: Aug 2004
Posts: 10
irishgirl1013 HB User
Re: Tired after starting synthroid

Thanks guys. I sense a lot of frustrating ahead! But at least I have ya'll!
My #1 symptom that really caught my eye was my swelling in the feet and hands. Well, that and I can't lose a darn pound!
Guess it'll be a long road ahead
irishgirl

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Hypo sx after starting synthroid? steph74 Thyroid Disorders 2 05-06-2008 03:22 PM
Anyone with kidney stones tired all the time? tiredofbingsick Kidney Disorders 2 01-27-2006 04:43 PM
Tired of all this nikmou Thyroid Disorders 7 01-20-2006 02:53 PM
Tired, & hoping for relief soon! knitbebe Thyroid Disorders 1 12-05-2005 12:22 AM
I am so sad and tired I could cry gnp Thyroid Disorders 5 07-30-2005 10:01 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:11 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!